Alert archive / Iowa / River Flood Warnings in 2011
River Flood Warning 109, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Jul 28, 2011, 9:50 PM CDT for Clinton County, Scott County, Iowa; Rock Island County, Whiteside County, Illinois. It took effect at Jul 29, 2011, 5:48 PM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2011, 9:50 PM CDT (02:50 UTC)
- In effect from
- Jul 29, 2011, 5:48 PM CDT
- Expired
- Jul 30, 2011, 10:28 AM CDT
- In force
- 17 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
Counties Clinton County, IA, Scott County, IA, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 17 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Fulton (FLTI2).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05420400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jul 28, 3:42 PM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, Jul 28, 3:42 PM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
342 PM CDT THU JUL 28 2011
.DISCUSSION...
SFC FRONTAL ZONE EXTENDS FROM WEAK LOW OVER SOUTHEAST MN TO
SECONDARY LOW NW OF KALO... THEN SWWD THROUGH WESTERN IA AT 18Z.
CONVECTION HAS BLOSSOMED RECENTLY OVER SOUTHEAST IA AND NORTH
CENTRAL/NORTHWEST IA ALONG BOUNDARY WITH ASSISTANCE FROM
WHAT APPEARS TO BE WEAK MESOSCALE CONVECTIVE VORT MAX LIFTING
NEWD ACROSS REGION. STRONGER SHEAR EXISTS ACROSS PORTIONS OF
NORTHERN IA AND SOUTHERN MN WITH 40-50 KTS OF EFFECTIVE SHEAR.
THIS COUPLED WITH PRESSURE FALL MAXIMUM SUPPORTS ANY ORGANIZED
CONVECTION TO STAY NORTH OF AREA THROUGH LATE AFTN. AS WEAK SFC
LOW PASSES EAST THIS EVE... FRONT WILL BEGIN PUSHING SWD AND
BRING INCREASE IN SHOWERS/STORMS. AIRMASS REMAINS VERY JUICED
WITH PW/S AROUND 2 INCHES AND SFC DEWPTS POOLING WELL INTO THE
70S... THUS RISK FOR ADDITIONAL VERY HEAVY RAINS EXISTS ALSO
WITH STORM MOTIONS EXPECTED TO BE SLOW. WILL CONTINUE FLASH FLOOD
WATCH ALONG/N OF HWY 30 THIS EVE. 850 MB WINDS PROGGED W/SW TNGT
WHICH IS FAVORABLE TRAJECTORY FOR BACKBUILDING AND TRAINING
OVER RAIN COOLED OUTFLOW... BUT UNCERTAINTY ON JUST WHERE THIS MAY
SETUP PRECLUDES FROM EXPANDING HEADLINES ATTIM. SOME SEVERE
RISK SUGGESTED LATER THIS EVE MAINLY FOR WINDS AND MAINLY HWY 30
SWD TO HWY 34 ON EDGE OF STRONGER MID LEVEL WINDS AND WITHIN
INSTABILITY GRADIENT. CURRENT WATER VAPOR IMAGERY SHOWS
ANOTHER IMPULSE IN MONSOONAL MOISTURE PLUME LIFTING NORTHEAST
THROUGH NORTHERN KS. SOME MODELS LATCH ON TO THIS AND BLOSSOM
CONVECTION THIS EVE TO OUR SOUTH/WEST WITH LOW LEVEL JET AND THEN
SUGGEST COMING ACROSS SOUTH 1/3-1/2 OVRNGT INTO EARLY FRI AM.
POTENTIAL FOR HEAVY RAIN/FLASH FLOODING WITH THIS ACTIVITY THAT
WILL NEED TO BE MONITORED AS EVE PROGRESSES.
PCPN CHCS WILL BE WANING WHILE GRADUALLY SHIFTING SWD OF REGION
DURING DAY ON FRI AS SLIGHTLY DRIER AIR MOVES IN WITH FRONTAL
BOUNDARY PUSHING SOUTH.
SAT-MON LOOKS TO BE MAINLY DRY WITH CONTINUATION OF VERY WARM TO
HOT TEMPS. SOME INDICATION OF WEAK BOUNDARY SLIDING DOWN TOWARD
NORTHERN COUNTIES BY SUN EVE AS SHORTWAVE PASSES THROUGH GREAT LAKES.
WILL CONTINUE WITH VERY SMALL POPS MID-LATE SUN AFTN INTO EVE
ALONG/N OF HWY 30 ROUGHLY. PCPN CHCS WILL RETURN BY MIDWEEK WITH
NEXT FRONT APPROACHING.
&&
.AVIATION...
BOUNDARIES AND ENERGY ALOFT SHOULD INITIATE NEW CONVECTION 21Z/28 TO
00Z/29. KDBQ/KCID/KMLI MAY HAVE SIGNIFICANT IMPACTS WITH TSRA.
VSBYS/CIGS AOB 2SM AND 2KFT IN TSRA ARE POSSIBLE WITH POTENTIAL
IFR/LIFR VSBYS/CIGS. TSRA TO BECOME WIDESPREAD 00Z/29 TO 06Z/29. 18Z
TAFS HAVE 3-5SM RA WITH CIGS ARND 2KFT WITH VCTS. LIKE LAST NIGHT...
POTENTIAL EXISTS FOR AOB 1SM AND 1KFT CIGS WITH TSRA FOR AN EXTENDED
TIME...ESPECIALLY 06Z/29 TO 12Z/29. RUC TRENDS SUGGEST AXIS OF MAIN
TSRA ACTIVITY MAY BE CLOSER TO KCID/KMLI AFT 00Z/29. ..08..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR BENTON-BUCHANAN-
CLINTON-DELAWARE-DUBUQUE-JACKSON-JONES-LINN.
HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR DES MOINES-HENRY
IA-JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR CARROLL-JO
DAVIESS-STEPHENSON-WHITESIDE.
HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR HANCOCK-HENDERSON-
MCDONOUGH-MERCER-WARREN.
MO...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR CLARK-SCOTLAND.
&&
05/08Hazardous weather outlook, Jul 28, 5:07 AM CDT, 16 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 507 AM CDT THU JUL 28 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-291015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 507 AM CDT THU JUL 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY OVER ESPECIALLY THE NORTHERN HALF OF THE OUTLOOK AREA TODAY THROUGH THIS EVENING. THIS MAY LEAD TO FLASH FLOODING...ESPECIALLY ALONG THE HIGHWAY 20 CORRIDOR WHERE CONDITIONS ARE SATURATED FROM OVERNIGHT HEAVY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR THE AREA ROUGHLY NORTH OF A LINE FROM STERLING ILLINOIS TO BELLE PLAINE IOWA. THERE WILL ALSO BE A POTENTIAL FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS UP TO 70 MPH. SOME STORMS MAY ALSO BE CAPABLE OF PRODUCING LARGE HAIL...AND CONDITIONS MAY BE FAVORABLE FOR BRIEF TORNADOES ALONG BOUNDARIES. VERY WARM AND HUMID CONDITIONS WILL REMAIN IN PLACE TODAY... POSSIBLY RESULTING IN AFTERNOON HEAT INDEX VALUES FROM 100 TO NEAR 107 SOUTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...THUNDERSTORMS WILL BE POSSIBLE MAINLY SOUTH OF INTERSTATE 80. SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AND WEDNESDAY. IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. DLS
In the hours before
Local storm report, Jul 28, 7:35 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
735 PM CDT THU JUL 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM FLASH FLOOD SAVANNA 42.09N 90.14W
07/28/2011 CARROLL IL LAW ENFORCEMENT
LARGE BREACH IN PORTLAND AVENUE LEVEE CAUSING FLOODING IN
SAVANNA.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:50 PM CDT | River Flood Warning | DVN | Clinton, Scott | 47 hr |
| Jul 29, 4:14 AM CDT | Special Weather Statement | DVN | Lee | 61 min |
| Jul 29, 8:48 AM CDT | River Flood Warning | DVN | Jackson | 23 hr |
| Jul 29, 11:09 AM CDT | River Flood Warning | DVN | Muscatine, Scott | 23 hr |
| Jul 29, 11:09 AM CDT | River Flood Warning | DVN | Muscatine, Scott | 47 hr |
| Jul 28, 7:13 PM CDT | Flash Flood Warning | DVN | Carroll | 6 hr |
| Jul 29, 4:51 AM CDT | Special Weather Statement | DVN | Henderson, McDonough, Warren | 54 min |
| Jul 29, 2:55 AM CDT | Severe Thunderstorm Warning | DVN | Scotland | 65 min |
Nearby
River Flood Warnings in Iowa, 2011River Flood Warnings in Illinois, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.